Heat, Madison
- When
- August 10, 1:00 PM CST to 3:00 PM CST
- Where
- Madison forecast zone
- Reported by
- ASOS
- Coordinates
- 34.763, -86.550 (the zone’s center; the record gives no point)
The heat index climbed to 106 degrees.
The heat index reached 106 degrees during the afternoon in Madison County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
The heat index reached 106 degrees during the afternoon in Madison County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 10, 11:00 AM CST, 2 hours earlier.
Area Forecast Discussion National Weather Service Huntsville AL 1200 PM CDT Tue Aug 10 2021 .UPDATE... For 18Z TAFS. && .NEAR TERM...(Rest of Today) Issued at 920 AM CDT Tue Aug 10 2021 Temperatures are warming quickly this morning with most locations already in the low to mid 80s under sunny skies. Broad low amplitude ridging features aloft with a shortwave trough to the north across the Northern Plains. Temperatures will continue to warm today into the upper 80s to mid 90s with dewpoints in the low to mid 70s. This will lead to heat indices in the 100-105 degree range for most areas this afternoon. Locations from Huntsville westward could briefly touch heat indices of 105 with heat advisories in effect to the west in Mississippi and west Tennessee. Will forgo a heat advisory at this time but will continue to monitor the latest temperature and dewpoint trends throughout the day. With these temperatures and dewpoints, SBCAPE values will climb to around 3000 J/Kg. However, there is no real lifting mechanism to speak of with weak flow and broad ridging aloft. Latest model guidance puts the forecast area in a relative PW minimum area with values near 2 inches to the north and south. The latest CAMs, especially the HRRR, do not indicate much more than isolated coverage at best this afternoon. Additionally, visible satellite imagery is clear across the area with no cumulus development so far. Due to these factors, lowered PoPs for the update to around 20-30%. .SHORT TERM...(Tonight through Thursday) Issued at 147 AM CDT Tue Aug 10 2021 A semi-persistence forecast holds through Thursday with hot and muggy conditions and mainly afternoon thunderstorms. Heat Index values should remain mainly below Advisory levels, but it will be close and this may change. Dew points will be in the lower to middle 70s once again with highs back in the lower to middle 90s (expect upper 80s atop the higher plateaus/mountains). Mainly afternoon and evening thunderstorm chances will continue, with isolated to scattered coverage expected at this point. Mesoscale outflow boundaries may play a role here in later forecast updates during the next couple of days. .LONG TERM...(Thursday night through Monday) Issued at 147 AM CDT Tue Aug 10 2021 A pretty typical summer pattern will persist through the end of the week, as a Bermuda high helps reinforce a warm and moist airmass over the Southeast. Daily chances for showers and thunderstorms will continue through the entire extended period, as several smaller disturbances move through the area, The weekend forecast becomes a bit tricky for two reasons. One, a cold front is expected to move south through the lower OH River Valley, and could aid in generating more widespread activity Saturday and Sunday. Two, we will now have our eyes on Potential Tropical Cyclone Six as its track will likely determine the southward extend of the cold front. Have capped PoPs at chance through the extended, but could see having to increase them over the weekend in future forecast updates. Temperatures will stay fairly close to normal for mid-August, with highs in the upper 80s/lower 90s each day and lows in the upper 60s/lower 70s. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1200 PM CDT Tue Aug 10 2021 VFR conditions currently across the terminals and these conditions are forecast to continue throughout the TAF cycle. Showers are starting to develop in the hot and humid summer airmass this afternoon. Expect these to continue to grow with VCTS at HSV through 00z. Lower confidence at MSL and have kept the forecast dry there. Dry conditions are forecast overnight with light winds. Winds will generally be from the south to southwest throughout the TAF period. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...MA SHORT TERM...17 LONG TERM...25 AVIATION...MA For more information please visit our website at weather.gov/huntsville.
Hazardous Weather Outlook National Weather Service Huntsville AL 120 PM CDT Tue Aug 10 2021 ALZ001>010-016-TNZ076-096-097-110930- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 120 PM CDT Tue Aug 10 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... Isolated to scattered thunderstorms will be possible this afternoon and early evening. A few stronger storms may produce gusty winds. Afternoon heat indices will climb up to 100 to 105 degrees along and west of interstate 65. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered thunderstorms will remain possible through Monday, especially during the afternoon into the early evening hours. A few stronger storms may produce gusty winds. Heat indices will climb above 100 degrees Wednesday through Saturday afternoons. A heat advisory has been issued for Wednesday and Thursday afternoons for all of the forecast area except Jackson and DeKalb counties in Alabama and Franklin County in Tennessee. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
The national radar mosaic for the moment the first event began.
1 heat. Local standard time, as filed.
The heat index climbed to 106 degrees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2021Every state in 2021This day in weather historyWarnings in Alabama, August 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 978954.